MAUDE Adverse Event Report: ARTHREX, INC. BONEY BANKART LASSO, LEFT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. BONEY BANKART LASSO, LEFT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number BONEY BANKART LASSO, LEFT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 7/27/2022 it was reported by a sales representative via sems that an sp-5068-40bbl boney bankart lasso broke during a case.The surgeon was performing a bony bankart labral repair of the left shoulder.During the passage of suture around the fragment the tip of the hook broke off inside the joint.The in tact portion of the passer was removed from the joint and the broken tip was retrieved as well.The case was completed successfully using a reelpass suture passer.
 
Additional Manufacturer Narrative
Complaint confirmed.The visual evaluation revealed that the lasso's hooked, distal tip has broken at the laser weld.The tip was not returned along with the shaft of the sp-5068-40bbl.This event is most likely caused by prying/levering the device against hard bone or other instrumentation during use.

Brand Name
BONEY BANKART LASSO, LEFT
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15224030
Report Number1220246-2022-05372
Device Sequence Number14853653
Product Code MDM
UDI-Device Identifier00888867221215
UDI-Public00888867221215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONEY BANKART LASSO, LEFT
Device Catalogue NumberSP-5068-40BBL
Device Lot Number0071805
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown